Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Conformal hypersurfaces with the same Gauss map

Authors: Marcos Dajczer and E. Vergasta
Journal: Trans. Amer. Math. Soc. 347 (1995), 2437-2456
MSC: Primary 53C42; Secondary 53A30, 53C40
MathSciNet review: 1297522
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we provide a complete classification of all hypersurfaces of Euclidean space which admit conformal deformations, other than the ones obtained through conformal diffeomorphisms of the ambient space, preserving the Gauss map.

References [Enhancements On Off] (What's this?)

  • [Ca] E. Cartan, La déformation des hipersurfaces dans l'espace conforme réel à $ n \geqslant 5$ dimensions, Bull. Soc. Math. France 45 (1917), 57-121. MR 1504762
  • [CD$ _{1}$] M. do Carmo and M. Dajczer, Rotational hypersurfaces in spaces of constant curvature, Trans. Amer. Math. Soc. 277 (1983), 685-709. MR 694383 (85b:53055)
  • [CD2] -, Conformal rigidity, Amer. J. Math. 109 (1983), 963-985. MR 910359 (89e:53016)
  • [Da] M. Dajczer et al., Submanifolds and isometric immersions, Math. Lecture Series 13, Publish or Perish, Houston, 1990. MR 1075013 (92i:53049)
  • [DG$ _{1}$] M. Dajczer and D. Gromoll, Gauss parametrizations and rigidity aspects of submanifolds, J. Differential Geom. 22 (1985), 1-12. MR 826420 (87g:53088a)
  • [DG$ _{2}$] -, Real Kaehler submanifolds and uniqueness of the Gauss map, J. Differential Geom. 22 (1985), 13-28. MR 826421 (87g:53088b)
  • [Ry] P. Ryan, Homogeneity and curvature conditions for hypersurfaces, Tohôku Math. J. 21 (1969), 363-388. MR 0253243 (40:6458)
  • [Ve$ _{1}$] E. Vergasta, Conformal immersions with the same Gauss map, An. Acad. Brasil. Cienc. 59 (1987), 145-147. MR 938564 (89e:53005)
  • [Ve$ _{2}$] -, Conformal deformations preserving the Gauss map, Pacific J. Math. 156 (1992), 359-369. MR 1186811 (93j:53077)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C42, 53A30, 53C40

Retrieve articles in all journals with MSC: 53C42, 53A30, 53C40

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society